MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #4 L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR FEM COMP #4 L-CEM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5510-F-401
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text : device not returned.
 
Event or Problem Description
The following was reported: "revision of a cracked broken 4 left cr femur put in 2009.".
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a triathlon femoral component was reported.The event was confirmed through medial review and review of the provided photographs.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted triathlon femoral component.The device appears to be broken.Material analysis: clinician review: a review of the provided medical records by a clinical consultant indicated: undated/unlabeled: undated/unlabeled: lateral x-ray.There is a small step-off in the metal implant likely representing the metallic fracture.The implant appears well fixed.Conclusion/assessment: no significant medical history was provided for review besides the pi report and the two x-rays.The x-rays do confirm breakage of the femoral component.The etiology and reported revision could not be confirmed.Event confirmation: a fracture of the metallic femoral component was confirmed.Root cause: the root cause of the femoral component fracture cannot be determined from the information provided for review." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that the patient was revised due to a fractured femoral component.A review of the provided medical records by a clinical consultant indicated: "undated/unlabeled: lateral x-ray.There is a small step-off in the metal implant likely representing the metallic fracture.The implant appears well fixed.Conclusion/assessment: no significant medical history was provided for review besides the pi report and the two x-rays.The x-rays do confirm breakage of the femoral component.The etiology and reported revision could not be confirmed.Event confirmation: a fracture of the metallic femoral component was confirmed.Root cause: the root cause of the femoral component fracture cannot be determined from the information provided for review." the reported device was not returned however photographs were provided for review.The photographs show a recently explanted triathlon femoral component.The device appears to be broken.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON CR FEM COMP #4 L-CEM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16917161
Report Number0002249697-2023-00507
Device Sequence Number6921449
Product Code MBH
UDI-Device Identifier07613327040272
UDI-Public07613327040272
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2014
Device Model Number5510-F-401
Device Catalogue Number5510F401
Device Lot NumberSMT8J
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexFemale